MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA CUSTOMIZATION SERVICES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA CUSTOMIZATION SERVICES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number CMZ2083N
Medical Device Problem Codes Inflation Problem (1310); Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Information was received indicating that the pilot line to a smiths medical portex® bivona tracheostomy (trach) tube became blocked.It was noted that the pilot line to the cuff would slowly fill with air but would not fill or withdraw with water.Subsequently, the patient required an emergency trach change with no reported adverse effects.

Brand Name
PORTEX® BIVONA CUSTOMIZATION SERVICES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7500504
Report Number3012307300-2018-01449
Device Sequence Number11191547
Product Code JOH
UDI-Device Identifier15019517118094
UDI-Public15019517118094
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Respiratory Therapist
Device Expiration Date08/30/2022
Device Catalogue NumberCMZ2083N
Device Lot NumberDS007820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;